MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC EVOLUTION QUICK INSERTER/DISTRACTOR (SQUID); FORCEPS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC EVOLUTION QUICK INSERTER/DISTRACTOR (SQUID); FORCEPS
Model Number 03.815.030
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a company representative.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on during inspection of a set at the loaners department (b)(6) 2019, it was found that the tip of the evolution squid synthes quick inserter and distractor rod was broken.There was no patient involvement.This report is for an evolution quick inserter/distractor (squid).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The evolution quick inserter/distractor squid (p/n: 03.815.030, lot #: l450791)was returned and received at us cq.Upon visual inspection, it was observed that the distal tip of the spindle was broken.There were scratches on the device which has no impact on the functionality of the device.No other issues were identified with the returned components of the device.The complaint condition is confirmed for the evolution quick inserter/distractor (squid) (p/n: 03.815.030, lot #: l450791).There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.The potential cause could be due to the unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part: 03.815.030 lot: l450791 manufacturing site: hägendorf release to warehouse date: 13 july 2017 a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EVOLUTION QUICK INSERTER/DISTRACTOR (SQUID)
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9575430
Report Number2939274-2020-00122
Device Sequence Number3042990
Product Code HTD
UDI-Device Identifier10705034728254
UDI-Public(01)10705034728254
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.815.030
Device Catalogue Number03.815.030
Device Lot NumberL450791
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/31/2019
Initial Date Received by Manufacturer 12/13/2019
Supplement Date Received by Manufacturer01/17/2020
Initial Report FDA Received Date01/10/2020
Supplement Report FDA Received Date01/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1